Alert archive / Massachusetts / Special Weather Statements in 2011

Special Weather Statement, NWS Boston/Norton, MA

June 25, 2011Worcester County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jun 25, 2011, 8:10 PM EDT for Worcester County, Massachusetts. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2011, 8:10 PM EDT (00:10 UTC)
Expired
Jun 25, 2011, 8:45 PM EDT
In force
35 min
Issued by
NWS Boston/Norton, MA

County Worcester County, MA

The radar

The Boston radar (KBOX), 71 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WWUS81 KBOX 260010
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
810 PM EDT SAT JUN 25 2011

CTZ003-004-MAZ004-011-012-260045-
EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-TOLLAND CT-WINDHAM CT-
810 PM EDT SAT JUN 25 2011

AT 806 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND 40 MPH WIND GUSTS 
OVER HOLLAND...OR ABOUT 16 MILES NORTH OF MANSFIELD...MOVING EAST AT 
20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...STURBRIDGE...SOUTHBRIDGE...
  CHARLTON...DUDLEY...WEBSTER...OXFORD AND AUBURN.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4224 7176 4201 7181 4197 7224 4213 7228

$$

FRANK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 25, 7:08 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 25, 7:08 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
708 PM EDT SAT JUN 25 2011

.SYNOPSIS...
A COLD FRONT WILL SPAWN A FEW SHOWERS/THUNDERSTORMS THIS EVENING
MAINLY ACROSS INTERIOR SOUTHERN NEW ENGLAND.  A WEAK RIDGE OF HIGH
PRESSURE WILL THEN BUILD INTO THE REGION SUN/MON WITH MAINLY DRY AND
PLEASANT WEATHER.  ANOTHER COLD FRONT WILL LIKELY BRING A ROUND OF
SHOWERS/ISOLATED THUNDERSTORMS TO THE REGION SOMETIME LATE TUE INTO
EARLY WED...FOLLOWED BY DRY/SEASONABLE WEATHER FOR THE END OF THE
WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
705 PM MESO-ANALYSIS UPDATE...
STRONG SHORTWAVE MOVING INTO WESTERN MA AND NORTHERN CT HAS RESULTED
IN NUMEROUS HEAVY RAIN SHOWERS ALONG WITH EMBEDDED THUNDERSTORMS
DEVELOPING LATE THIS AFTERNOON/EARLY THIS EVENING.  0 TO 6 KM SHEAR
IS ON THE ORDER OF 35 TO 45 KNOTS ON THE SPC MESO-ANALYSIS PAGE.
HOWEVER...INSTABILITY REMAINS VERY MARGINAL WITH MLCAPES OF 500 TO
1000 J/KG ALONG AND WEST OF THE CT RIVER VALLEY.  WITH ALL THAT
SAID...PREVIOUS FORECAST REMAINS ON TRACK WITH THE MAIN THREATS
BEING HEAVY RAIN AND POOR DRAINAGE STREET FLOODING FROM THE
STRONGEST STORMS THIS EVENING.  THE OVERALL SEVERE WEATHER THREAT
REMAINS LOW WITH THE VERY MARGINAL INSTABILITY...BUT AN ISOLATED
STRONG STORM WITH GUSTY WINDS AND SMALL HAIL CAN NOT BE RULED OUT.

THE FOCUS FOR ANY STORMS WILL ACROSS SOUTHERN NH/WESTERN MA AND
NORTHERN CT EARLY THIS EVENING.  THE ACTIVITY SHOULD WEAKEN AS IT
HEADS EAST AND ENTERS A LESS FAVORABLE ENVIRONMENT.  ALTHOUGH A BAND
OF SHOWERS WILL LIKELY HOLD TOGETHER ACROSS EASTERN MA...THE THREAT
OF THUNDER SHOULD DIMINISH WITH LOWER INSTABILITY.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH SUNDAY NIGHT/...
TONIGHT...
ISOLATED TO WIDELY SCATTERED EVENING SHOWERS EXPECTED AS POTENT
SHORT WAVE MOVES ACROSS THE REGION. CONVECTION MAY LINGER WELL
INTO THE EVENING GIVEN DEEP LAYER SHEAR OF 40-45 KT ALONG WITH
COLD POOL ALOFT OF -12C TO -14C AT 500 MB. SHOWERS SHOULD
DISSIPATE AND MOVE INTO NORTHERN NEW ENGLAND OVERNIGHT. DRIER AND
LESS HUMID AIR WILL BEING TO ADVECT ACROSS THE AREA ON THE
BACKSIDE OF THE DEPARTING SHORT WAVE.

SUNDAY...
IT SHOULD BE A NICE DAY AS LOW LEVEL FLOW BECOMES WESTERLY.
EXPECT THE LOW CLOUDS TO BURN OFF LEADING TO PTSUNNY SKIES WITH BKN
CU DEVELOPING. GFS BUFKIT DEPICTING THIS MUCH BETTER THAN THE
LOW LEVEL MOIST BIASED NAM. CAN/T RULE OUT AN ISOLATED SHOWER
SUNDAY GIVEN CONTINUED CYCLONIC FLOW ALOFT...DEW PTS IN THE U50S
TO L60S AND SOME 0-6 SHEAR OF 25-30 KT. BY NO MEANS A WASHOUT BUT
A LOW TOP ISOLATED BRIEF SHOWER CAN/T BE RULED OUT.

SUNDAY NIGHT...
PLEASANT WITH SKIES CLEARING AND LOWER DEW PTS ADVECTING INTO THE
REGION AND SFC AND UPR TROF MOVE OFSHR.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...

 *AT OR JUST BELOW NORMAL TEMPERATURES EXPECTED FOR MOST OF NEXT WEEK
 *BEST CHANCE OF SHOWERS/ISOLATED THUNDERSTORMS LATE TUE INTO EARLY
  WED

DETAILS...

MONDAY...
A WEAK RIDGE OF HIGH PRESSURE SHOULD RESULT IN A PARTLY SUNNY DAY
WITH PLEASANT TEMPERATURES.  HIGHS SHOULD TOP OUT IN THE UPPER 70S
TO LOWER 80S...ALTHOUGH IT WILL BE COOLER ALONG PORTIONS OF THE
IMMEDIATE COAST WITH SEA BREEZES.  AS FOR PRECIPITATION
CHANCES...GENERALLY EXPECTING A DRY DAY BUT CAN/T RULE OUT A BRIEF
ISOLATED SPOT SHOWER OR TWO IN THE AFTERNOON.  WILL JUST INCLUDE A
FEW HOURS OF SLIGHT CHANCE POPS TO COVER THIS POTENTIAL...BUT EVEN
IF IT HAPPENS AREAL COVERAGE/DURATION SHOULD BE QUITE LIMITED.

MONDAY NIGHT...
PARTLY CLOUDY SKIES WITH DRY AND SEASONABLE WEATHER IS ON TAP.  LOWS
SHOULD RANGE FROM THE UPPER 50S TO THE LOWER 60S ACROSS THE REGION.

TUESDAY...
A FAIRLY POTENT SHORTWAVE WILL BE APPROACHING THE REGION FROM THE
WEST BY LATE IN THE AFTERNOON/EARLY EVENING.  HOWEVER...THE BEST
FORCING/DYNAMICS WILL REMAIN TO THE WEST OF THE REGION FOR MUCH OF
THE DAY.  WHILE WE COULD SEE A FEW SHOWERS DURING THE DAY TUESDAY
ESPECIALLY BY LATE IN THE AFTERNOON ACROSS THE INTERIOR...NOT
EXPECTING A WASHOUT AND MUCH OF THE DAY WILL PROBABLY BE DRY.
CLOUDS WILL LIKELY BE ON THE INCREASE WITH HIGHS REACHING WELL INTO
THE 70S...TO AROUND 80.

TUESDAY NIGHT...
SHORTWAVE WILL MOVE ACROSS THE REGION WITH THE BEST CHANCE OF
SHOWERS AND ISOLATED THUNDERSTORMS.  HAVE ENOUGH CONFIDENCE TO RUN
WITH A PERIOD OF LIKELY POPS BASED ON MODEL AGREEMENT AND THE
STRENGTH OF THE EXPECTED SHORTWAVE.  AS FOR SEVERE WEATHER
POTENTIAL...ITS A BIT EARLY TO MAKE A CALL BUT APPEARS TO BE A LOW
PROBABILITY AT THIS POINT AS INSTABILITY/WIND FIELDS ARE NOT THAT
IMPRESSIVE.

WEDNESDAY...
THE SHORTWAVE AND MOST OF THE SHOWERS/ISOLATED THUNDERSTORMS SHOULD
EXIT THE REGION BY LATE WEDNESDAY MORNING.  WILL MAINTAIN CHANCE
POPS IN THE AFTERNOON THOUGH AS THE COLD POOL ALOFT COMBINED WITH
DAYTIME HEATING MAY BE ENOUGH TO SPAWN A FEW ADDITIONAL
SHOWERS/THUNDERSTORMS.  WHILE THIS REMAINS UNCERTAIN...EITHER WAY WE
ARE NOT EXPECTING A WASHOUT IN THE AFTERNOON.  HIGHS SHOULD BE IN
THE 70S TO AROUND 80.

THURSDAY THROUGH SATURDAY...
A WEAK RIDGE OF HIGH PRESSURE SHOULD RESULT IN MAINLY DRY WEATHER
WITH SEASONABLE TEMPERATURES.  WE DID INCLUDE SLIGHT CHANCE POPS
FOR FRIDAY NIGHT/SATURDAY AS AN APPROACHING WARM FRONT MAY SPAWN A
FEW BRIEF PASSING SHOWERS.  HOWEVER...MOST OF THIS PERIOD WILL
LIKELY BE DRY.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

AFTER 00Z...
MEDIUM CONFIDENCE. EXPECT CIGS TO TREND TOWARD IFR ACROSS EASTERN MA
AND RI WITH MVFR ELSEWHERE.  SHOWERS AND TSTMS ACROSS INTERIOR
SOUTHERN NEW ENGLAND EARLY THIS EVENING WILL RESULT IN LOCALIZED IFR
CONDITIONS WITH THE ACTIVITY.  THESE SHOWERS WILL MOVE EAST THROUGH
THE EVENING.  THE INTENSITY SHOULD WEAKEN BUT SOME OF THE SHOWER
WILL PROBABLY SURVIVE TO THE EASTERN MA COAST.

SUNDAY...
MODERATE CONFIDENCE. MORNING STRATUS AND FOG WILL IMPROVE TO VFR
QUICKLY WITH CIGS LIFTING TO BKN040-060. ISOLATED AFTERNOON/EARLY
EVENING SHOWER POSSIBLE.

SUN NIGHT...
HIGH CONFIDENCE FOR VFR CONDITIONS WITH ANY EARLY EVENING SHOWERS
QUICKLY DISSIPATING AFTER SUNSET.

KBOS TERMINAL...
VFR CONDITIONS SHOULD CONTINUE THROUGH 01Z. THEREAFTER...SHOWERS
ACROSS THE INTERIOR WILL MOVE INTO LOGAN/S AIRSPACE FROM 01Z-03Z AND
CONDITIONS SHOULD DROP TO MVFR. MVFR CONDITIONS MAY SLIP TO IFR
TOWARD MORNING IN STRATUS AND FOG. HOWEVER CONDITIONS QUICKLY
IMPROVE MID SUN MORNING TO VFR WITH CIGS BKN040-060 ALONG WITH A LOW
CHANCE OF AN ISOLATED AFTN/EVENING SHOWER.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY AND TUESDAY...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS.
HOWEVER...SOME LATE NIGHT/EARLY MORNING PATCHY FOG WITH BRIEFLY
LOWER CONDITIONS ARE POSSIBLE WITH THE BEST CHANCE ACROSS THE
CAPE/ISLANDS.

TUESDAY NIGHT AND WEDNESDAY...MEDIUM TO HIGH CONFIDENCE IN A PERIOD
OF MVFR-IFR CONDITIONS IN SHOWERS/ISOLATED THUNDERSTORMS.

THURSDAY...MEDIUM TO HIGH CONFIDENCE IN VFR.

&&

.MARINE...
THIS AFTERNOON/EVENING...
LIGHT NNW WINDS WITH WEAK LOW PRES EAST OF CAPE COD AND MOVING
SEAWARD. 4-7FT EAST SWELLS OVER EASTERN MA WATERS WILL PERSIST.
THUS SCA CONTINUES.

TONIGHT...
ISOLATED/SCATTERED SHOWERS ESPECIALLY NORTHERN WATERS THIS EVENING
THEN DISSIPATING AFT MIDNIGHT. WINDS SHIFT TO THE S WITH TIME.

SUNDAY...
FINE BOATING WEATHER WITH LIGHT SW WINDS AND GOOD VSBY. ISOLATED
SHOWER PSBL AFTN OR EVENING.

SUN NIGHT...
WINDS SHIFT TO W WITH GOOD VSBY AND EASTERLY SWELLS ERODING.

OUTLOOK...MONDAY THROUGH THURSDAY...

A RELATIVELY WEAK PRESSURE GRADIENT AND AN INVERSION OVER THE WATERS
WILL LIKELY KEEP WINDS AND SEAS BELOW SCA THRESHOLDS MOST OF THE
TIME.  HOWEVER...A PERIOD OF MARGINAL 5 FOOT SEAS MAY OCCUR ACROSS
THE SOUTHERN OUTER-WATERS SOMETIME WED INTO EARLY THURSDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/NOCERA
NEAR TERM...FRANK
SHORT TERM...NOCERA
LONG TERM...FRANK
AVIATION...FRANK/NOCERA
MARINE...FRANK/NOCERA
Hazardous weather outlook, Jun 25, 4:04 PM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT SAT JUN 25 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-262015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
404 PM EDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

THERE IS A LOW PROBABILITY THAT A FEW THUNDERSTORMS MAY BECOME
SEVERE THIS EVENING...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREAT. THE GREATEST RISK WILL BE ACROSS WESTERN PORTIONS OF CONNECTICUT...
MASSACHUSETTS INTO SOUTHWEST NEW HAMPSHIRE. THIS INCLUDES THE
GREATER HARTFORD AND SPRINGFIELD AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-262015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
404 PM EDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 4:47 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
447 PM EDT SAT JUN 25 2011

CTZ002-MAZ009>011-252145-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD CT-WESTERN HAMPDEN
MA-
447 PM EDT SAT JUN 25 2011

AT 445 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN EXTREME NORTHWEST HARTFORD COUNTY...NEAR
HARTLAND...MOVING NORTHEAST AT 20 MPH. IT WILL BE MOVING INTO
SOUTHWESTERN HAMPDEN COUNTY MASSACHUSETTS BETWEEN 450 PM AND 5 PM.
VERY HEAVY DOWNPOURS MAY PRODUCE UP TO AN INCH OF RAIN IN A SHORT
PERIOD OF TIME.

* SOME LOCATIONS AFFECTED INCLUDE...GRANVILLE...SOUTHWICK...
  WESTFIELD...MONTGOMERY...AGAWAM...WEST SPRINGFIELD AND SPRINGFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. MINOR
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS
POSSIBLE.

&&

LAT...LON 4226 7277 4210 7250 4195 7290 4197 7290
      4197 7300 4200 7303

FIELD
Special weather statement, Jun 25, 5:23 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
523 PM EDT SAT JUN 25 2011

CTZ002-MAZ009-011-252200-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
523 PM EDT SAT JUN 25 2011

AT 520 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL AND WIND
GUSTS TO 30 MPH NEAR SOUTHWICK...MOVING NORTHEAST AT 15 MPH. LOCALLY
HEAVY DOWNPOURS ALSO ACCOMPANY THIS STORM.

* SOME LOCATIONS AFFECTED INCLUDE...SOUTHWICK...AGAWAM...WEST
  SPRINGFIELD...LONGMEADOW AND EAST LONGMEADOW.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4221 7262 4204 7249 4197 7287 4202 7291

FIELD
Special weather statement, Jun 25, 6:54 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
654 PM EDT SAT JUN 25 2011

CTZ003-MAZ004-011-012-252330-
EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-TOLLAND CT-
654 PM EDT SAT JUN 25 2011

...STRONG THUNDERSTORMS IN EASTERN HAMPDEN COUNTY...

AT 647 PM EDT...DOPPLER RADAR INDICATED TWO STRONG THUNDERSTORMS IN
EASTERN HAMPDEN COUNTY. ONE WAS LOCATED OVER MONSON AND THE OTHER
JUST SOUTH OF HAMPDEN. THE STORMS WERE MOVING TO THE NORTHEAST AT 25
MPH. TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING...AND POSSIBLY SOME
SMALL HAIL WILL ACCOMPANY THESE STORMS AS THEY MOVE INTO BRIMFIELD
AND STURBRIDGE AREAS OF EASTERN HAMPDEN AND SOUTHERN WORCESTER
COUNTIES BY 715 PM.

* SOME LOCATIONS AFFECTED INCLUDE...MONSON...PALMER...WALES...
  BRIMFIELD...HOLLAND...WARREN...STURBRIDGE...WEST BROOKFIELD AND
  BROOKFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES.  MINOR
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS
LIKELY.

&&

LAT...LON 4226 7211 4210 7197 4197 7238 4211 7250

FIELD
Local storm report, Jun 25, 7:49 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
749 PM EDT SAT JUN 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     FLOOD            SOUTHWICK               42.05N  72.77W
06/25/2011                   HAMPDEN            MA   AMATEUR RADIO

            STREET FLOODING CAUSING CLOSURE OF SUNNYSIDE ROAD.

0710 PM     FLOOD            CHICOPEE                42.18N  72.57W
06/25/2011                   HAMPDEN            MA   TRAINED SPOTTER

            STREET FLOODING REPORTED AT PENDLETON AND MEMORIAL
            DRIVE WITH WATER UP TO A CAR BUMPER.

0715 PM     LIGHTNING        SPRINGFIELD             42.12N  72.54W
06/25/2011                   HAMPDEN            MA   AMATEUR RADIO

            GARAGE FIRE DUE TO LIGHTNING...ON ALDERMAN STREET.

&&

FIELD
Special weather statement, Jun 25, 8:09 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
809 PM EDT SAT JUN 25 2011

MAZ004-012-260100-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-
809 PM EDT SAT JUN 25 2011

AT 806 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL OVER CHARLTON...OR ABOUT 12 MILES SOUTHWEST OF
WORCESTER...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...OXFORD...AUBURN...MILLBURY...
  SUTTON...GRAFTON AND NORTHBRIDGE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4229 7169 4212 7162 4210 7200 4221 7201

FIELD
Special weather statement, Jun 25, 8:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
810 PM EDT SAT JUN 25 2011

CTZ003-004-MAZ004-011-012-260045-
EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER
MA-TOLLAND CT-WINDHAM CT-
810 PM EDT SAT JUN 25 2011

AT 806 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND 40 MPH WIND GUSTS
OVER HOLLAND...OR ABOUT 16 MILES NORTH OF MANSFIELD...MOVING EAST AT
20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...STURBRIDGE...SOUTHBRIDGE...
  CHARLTON...DUDLEY...WEBSTER...OXFORD AND AUBURN.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4224 7176 4201 7181 4197 7224 4213 7228

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:09 PM EDTSpecial Weather StatementBOXWorcester51 min
Jun 25, 8:44 PM EDTSpecial Weather StatementBOXWorcester31 min
Jun 25, 8:55 PM EDTSpecial Weather StatementBOXWorcester35 min
Jun 25, 8:43 PM EDTSpecial Weather StatementBOX32 min

Nearby

Special Weather Statements in Massachusetts, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.